MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TURON SHOULDER; TURON PEGGED GLENOID IMPLANT, SIZE 42

ENCORE MEDICAL L.P. TURON SHOULDER; TURON PEGGED GLENOID IMPLANT, SIZE 42
Model Number 520-00-000
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/27/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient's subscap failing and requiring a revision to a reverse to stabilize and regain normal function.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was due to failed subscap.The previous surgery and the surgery detailed in this investigation occurred 5.1 years apart.The healthcare professional indicated there was serious risk to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.This investigation is limited in scope as the item(s) associated with this investigation was not returned to djo surgical - austin for examination.A review of the implant device history records (dhr), shows that the reported component(s) used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports associated with the product(s) that may have contributed to the reported event.The device(s) was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device(s) showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to failed subscap.There were no findings during this investigation that indicate that the reported device(s) was defective.No other information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
TURON SHOULDER
Common Device Name
TURON PEGGED GLENOID IMPLANT, SIZE 42
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8162676
Report Number1644408-2018-01133
Device Sequence Number14172857
Product Code KWS
UDI-Device Identifier00888912024884
UDI-Public(01)00888912024884
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K123982
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2018
Device Model Number520-00-000
Device Catalogue Number520-01-242
Device Lot Number191G1057
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/27/2018
Supplement Date Received by Manufacturer01/22/2019
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-00-000, LOT 878C1237; 520-01-012, LOT 456G1082; 520-01-012, LOT 456G1082; 520-01-242, LOT 191G1057; 520-42-116, LOT 913C1032; 520-42-116, LOT 913C1032
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age79 YR
Patient Weight75